Aa
A
A
Close
Avatar_universal
A few questions about tapering/withdrawal
Hey all... so I've been on hydrocodone for about 11 months so I guess around a year. I was taking 3-4 10/500's a day. I've been tapering down slowly and am now at 1 pill a day... so basically down to 10 mg. The only real withdrawals I am feeling at this point is bouts of nausea, sweats, and anxiety. These, however, are not unbearable. I want to continue to taper off and feel the least amount of withdrawals possible. I'm planning on cutting down to 5mg on Monday and was wondering if I should cut it in half so that I take two doses of 2.5 in the morning and the evening and then eventually just take 2.5 once a day for a few days. Do you think that this is a gentle enough taper to avoid withdrawals?
Cancel
4 Answers
Page 1 of 1
Avatar_universal
That was a pretty low dose you were on before. Your w/d's should not be that bad.
Cutting the pills is always good. I did a major taper but when I got down to 1 I cut it in half and 1/2 am 1/2 pm. then just .5 once a day. Do what ever you have to do as long as you stop. Looks like you have done a really good job so far.
If you do have any w/d's the should not be that bad or last that long.
The w/d's are the easy part, staying clean is the hard part.

You can do this.

Terry
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
222369_tn?1274478235
Just stop now and get it over with. The withdrawals should be minimal at most. Going down to 5mg and then 2.5mg is just prolonging it at this point.
Comment
Cancel
222369_tn?1274478235
Comment
Comment
Submit Comment
Avatar_universal
I think your taper plan is great, especially since you have been doing so well with it.  I would have to agree with beatingthis about cutting them in half.  So far your w/d's have been tolerable so stick with what has been working and good luck to you.. You should be off them in a few days!!!! woo hoo finally clean!!!
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Thank you for all of your comments. Today is day 7 of just 1 pill of 10mg a day. I'm cutting them in half and am taking one in the AM and one in the PM... today I was able to go 14 hours between doses before I started feeling incredibly nauseous. I just hope that the withdrawals aren't too bad.. I've been working my butt off with this taper so I really hope that it will lessen the severity of the withdrawals.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
A few questions about tapering/withdrawal
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
3197167_tn?1348972206
Blank
clean_in_ks
KS
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
4522800_tn?1449169377
Blank
VICourageous
ID
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
Avatar_f_tn
Blank
jifmoc
los angeles, CA